Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

October 6, 2021White County, Arkansas

NWS Little Rock, AR issued this special weather statement at Oct 6, 2021, 12:21 PM CDT for White County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 12:21 PM CDT (17:21 UTC)
Expired
Oct 6, 2021, 12:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Hail
0.50 in
Wind
30

County White County, AR

The radar

The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWUS84 KLZK 061721
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1221 PM CDT Wed Oct 6 2021
 
ARZ016-024-025-033-061745-
White AR-Independence AR-Jackson AR-Cleburne AR-
1221 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of south central
Independence, southwestern Jackson, east central Cleburne and north
central White Counties through 1245 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Steprock, or 14 miles north of Searcy, moving northeast at 5 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Pangburn...                       Pleasant Plains...
Steprock...                       Albion...
Hickory Flat...                   Clay...
Dewey...                          Heffington...
Denmark...                        Sunnydale...
Roosevelt...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3533 9179 3546 9189 3562 9159 3548 9144
TIME...MOT...LOC 1720Z 247DEG 6KT 3545 9170 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

67

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 6, 12:11 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 6, 12:11 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1211 PM CDT Wed Oct 6 2021

.UPDATE...

Updated to include the 18Z aviation discussion.

&&

.AVIATION...

Northern sites (KHRO/KBPK) begin the period in MVFR conds for
lowered cigs while all other terminals start the period near the
border of VFR/MVFR for lowered cigs. Northern sites will see
hindered vsby from 12Z to 15Z. All terminals should improve flight
category beginning w/ southerly sites and trending improvement to
northern sites by late in the period. Winds will remain
light/variable across the forecast area w/ vicinity showers/t-storms
forecast at central/northern terminals w/ improvement over time.

&&

PREV DISCUSSION...(ISSUED 306 AM CDT Wed Oct 6 2021)
SHORT TERM...Today Through Thursday Night

To begin the period, an upper level low is positioned to the
southeast of the CWA, in Mississippi. Models show the low moving
towards the north over the course of the period, pulling away from
the CWA by late Wednesday. Through the short term, PoPs remain
elevated, especially over the northern half of the CWA and just in
the near term.

My current thinking is severe weather will remain isolated to
scattered with this system. The areas with the highest likelihood to
see severe weather will be those closest to the center of the upper
level low. Areas in the northern part of the CWA look to see the
best chance for thunderstorms today.

High temperatures are expected to be in the 70s to mid 80s with low
temperatures in the upper 50s to low 60s as cloud cover will most
likely moderate temperatures some.

LONG TERM...Friday Through Tuesday

The long term period will start off warm and dry as an upper level
ridge expands over the region from the SW. SRLY flow will be seen at
the SFC...and combined with this upper ridge...temps will be above
normal in the 80s and even some 90s possible for highs. Lows will be
in the 60s into Sun morning.

By Sun into Sun night...the upper ridge will shift east as an upper
level shortwave trough approaches the state from the west. Moisture
levels will increase ahead of this system...with chances for
SHRA/TSRA increasing for Sun into Mon. Current data is a bit
uncertain on the exact track of the upper shortwave...which will
have some impact in the overall potential for SVR Wx Sun night into
Mon. Some data suggests this shortwave will pass further NW of the
AR...while other data suggests a more potent system passing in
closer proximity to AR. The latter solution would bring better
potential for SVR Wx to AR. In any case...chances for rainfall do
return to the forecast late this weekend into early next week. The
overall timing and SVR Wx threat will remain uncertain until more
data is analyzed in the coming days.

As the system exits the region by late in the forecast...the chances
for convection do decrease...with cooler/drier weather expected to
wrap up the long term forecast.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...234
Hazardous weather outlook, Oct 6, 3:08 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
308 AM CDT Wed Oct 6 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
308 AM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will remain possible Wednesday evening,
primarily for the northern half of the state. Some storms may
become strong briefly and produce locally heavy rainfall and small
hail, however no organized and widespread hazardous weather is
anticipated.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

There may be some lingering thunderstorms across the far northeast
portions of the area on Thursday afternoon. Otherwise...no hazardous
weather is expected into the first half of the weekend.

A new storm system will move into the region Sunday into
Monday...with chances for thunderstorms returning to the forecast.
The threat for seeing any strong to severe weather remains uncertain
at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/62

In the hours before

Special weather statement, Oct 6, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1221 PM CDT Wed Oct 6 2021

ARZ016-024-025-033-061745-
White AR-Independence AR-Jackson AR-Cleburne AR-
1221 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of south central
Independence, southwestern Jackson, east central Cleburne and north
central White Counties through 1245 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Steprock, or 14 miles north of Searcy, moving northeast at 5 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Pangburn...                       Pleasant Plains...
Steprock...                       Albion...
Hickory Flat...                   Clay...
Dewey...                          Heffington...
Denmark...                        Sunnydale...
Roosevelt...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3533 9179 3546 9189 3562 9159 3548 9144
TIME...MOT...LOC 1720Z 247DEG 6KT 3545 9170

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:40 PM CDTSpecial Weather StatementLZKLawrence20 min
Oct 6, 3:35 PM CDTSpecial Weather StatementLZKLincoln25 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.